MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 38181114
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte-n autoguard needle pierced the catheter.The following information was provided by the initial reporter: description of the occurrence (describe the deviation observed, details, and outcome of the case); the needle came out of the catheter.Date of identification of the occurrence; on (b)(6) 2025.Quantity identified with deviation; 01.When was the occurrence with the product identified (before starting the procedure, during product handling by the professional/user, during use on the patient, or after use on the patient)? during handling.Was there any harm to the patient, healthcare professional, user, or others? (provide details)? no.Was medical and/or surgical intervention necessary due to the occurrence (imaging tests, surgery, administration of medication, etc.)? (provide details)? no.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint that the catheter was punctured by the needle was confirmed and the cause appeared to be associated with use.One photograph was provided for investigation.The photo showed a 24g insyte-n autoguard iv catheter with evidence of use.The needle was protruding through the iv catheter tubing and the section of tubing between the catheter tip and needle puncture site contained what appeared to be blood residue, which suggested that the catheter tubing was punctured after the vessel was accessed.The instructions for use (ifu) warn that if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
273 francisco bernardino
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22140356
Report Number9610048-2025-00073
Device Sequence Number20671597
Product Code FOZ
UDI-Device Identifier00382903818112
UDI-Public(01)00382903818112(11)240813(17)261130(10)4211328
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number38181114
Device Lot Number4211328
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown